MAUDE Adverse Event Report: IN2BONES SAS I.B.S SCREW; I.B.S COMPRESSION SCREW (2.5MM DIAMETER, 24MM LENGTH)

IN2BONES SAS I.B.S SCREW; I.B.S COMPRESSION SCREW (2.5MM DIAMETER, 24MM LENGTH)
Model Number S25 ST024
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch record 1907223 was reviewed and found to be compliant.Upon inspection of the part, which was returned to in2bones, it appears that the screw body is twisted and that its distal part is broken.The distal part of the screw which broke during the surgery was left implanted, without any negative outcomes for the patient.The surgery ended successfully without consequences for the patient.The occurrence for this type of incident is estimated to (b)(4): for 23 517 ibs 2.5mm compression screws sold worldwide, 14 were reported to be twisted and / or broken (sales data extracted on (b)(6), 2020).This failure rate is deemed acceptable.Considering this acceptable failure rate, the absence of patient consequences, and the incident root cause no field action is deemed necessary.In2bones will continue to closely monitor this type of incident and will trigger a field action if the occurrence and / or adverse health outcome increase to an unacceptable level.The main hypothesis would be that the event is related to the patient bone quality (i.E.Patient having hard bones) and / or to an incorrect use.
 
Event or Problem Description
The i.B.S(r) compression and neutralization osteosynthesis screws are intended for: the fixation of arthrodesis, osteotomies or fractures of long or short bones of the upper and lower limbs.Osteosynthesis requiring a mono or bicortical compression.Event description: an i.B.S compression screw is reported to have broken during a bunion surgery (i.E.Correction of an hallux valgus).Despite the reported problem, the surgery ended successfully without any consequences for the patient.

Brand Name
I.B.S SCREW
Common Device Name
I.B.S COMPRESSION SCREW (2.5MM DIAMETER, 24MM LENGTH)
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
batiment 2
ecully, 69130
FR  69130
MDR Report Key10827446
Report Number3010470577-2020-02071
Device Sequence Number3254099
Product Code HWC
UDI-Device Identifier03760225710159
UDI-Public03760225710159
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberS25 ST024
Device Lot Number1907223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1